Here are some of the drugs that are used to treat MS. All of them have some problems and are not completely effective. You can learn more about these on the WebMD site.
Interferon Drugs for Multiple Sclerosis (Avonex, Betaseron, Rebif)Interferon beta drugs help control the immune system, which helps control MS.
Glatiramer helps prevent the body's immune system from attacking nerve fibers.
Novantrone slows disability and reduces the relapse rate.
Tysabri reduces the relapse rate, but is somewhat controversial.
Aubagio reduces the number of flares in adults with relapsing forms of multiple sclerosis. It's a once-a-day tablet.
Steroids: Treatment for Multiple Sclerosis Relapses
When relapses occur, IV steroids are often used to control them, but this has side effects.
Cytoxan Therapy for Multiple Sclerosis
Cytoxan works to suppress the immune system, thereby slowing the disease. There are serious side effects since this is an anti-neoplastic drug
Imuran for Multiple Sclerosis
When other MS drugs have failed, this is another option.
Baclofen for Multiple Sclerosis
Baclofen helps control spastic, involuntary muscle movements.
Gilenya: The First Oral MS Drug
Gilenya (fingolimod) is a treatment of relapsing MS.
If you are among the 50% of MS patients who have chronic Mycoplasma infections, this can be treated with long-term antibiotics (doxycycline)
Exercise IS good for people with MS and does NOT bring on MS attacks. With a rise in body temperature, many of us do temporarily experience a worsening of neurological symptoms. This is called a pseudo-exacerbation, is temporary, and will subside when you cool off. Exercise will not cause your disease to progress, and is extremely important to remain as healthy and mobile as possible. If you need assistance to develop an exercise plan, a physiotherapist could be helpful to you.
yes you are correct it is the pseudo excabarations i get but each one appears worse than previous.
Now excercise or work increases my body temp in 5 mins then i am done for the rest of the day or in this case the whole weekend.
When i cool off it does subside but as soon as i start waking or doing something within mins its back
I do not like sitting around, i have a grandson i wish to be able to play take him fishing and so forth, so the motivation for mobility is there,the reality is so is MS and its kicking my *** right now.
I think i will take look at yoga i have heard so much about it and how good it is.
Thanks for the input much appreciated
I was put on Copaxone when first diagnosed, and used it for 3 years. When lesions continued to show up, they discussed switching to Tysabri. It was a strange switch that included a lot of blood work, but I am so glad I did it. I havent had any new lesions in the 18 months I've used the medication, and going in for an infusion every 4 weeks is almost like vacation. I would recommend asking your neurologist about it.
As for excersize, I've been doing short workouts at home, typically not to exceed 30 minutes. I watch excersize videos and follow along. The key is not over doing it so you dont have to worry about getting dizzy or weak. I've lost 20lbs since August, just working out about 3x per week. Yoga is awesome but can be pricey, grab a yoga mat from WalMart and watch the videos at home :)
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.